Alert archive / Minnesota / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Apr 15, 2015, 3:15 AM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Apr 15, 2015, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 3:15 AM CDT (08:15 UTC)
- In effect from
- Apr 15, 2015, 12:00 PM CDT
- Expired
- Apr 15, 2015, 8:01 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3179 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WWUS83 KFGF 150815 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 315 AM CDT WED APR 15 2015 ...RED FLAG WARNING FOR EASTERN NORTH DAKOTA AND THE NORTHWEST QUARTER OF MINNESOTA FROM NOON TO 8 PM... MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151615- /O.UPG.KFGF.FW.A.0004.150415T1700Z-150416T0100Z/ /O.NEW.KFGF.FW.W.0006.150415T1700Z-150416T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 315 AM CDT WED APR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR DRY FUELS...LOW HUMIDITIES AND GUSTY SOUTH WINDS... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A RED FLAG WARNING FOR DRY FUELS...LOW HUMIDITIES AND GUSTY SOUTH WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 003...004...005...006...007...008...009...013...014...015... 016... 017...022...023...024...027...028...029...030...031... 032 AND 040. IN NORTH DAKOTA...FIRE WEATHER ZONES 006...007... 008...014... 015...016...024...026...027...028...029...030... 038...039...049... 052...053 AND 054. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...NOON THROUGH 8 PM WEDNESDAY. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * TEMPERATURES...LOW TO MID 70S. * IMPACTS...FAVORABLE CONDITIONS EXPECTED FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
658 WWUS83 KFGF 152008 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 308 PM CDT WED APR 15 2015 ...RED FLAG WARNING FOR EASTERN NORTH DAKOTA AND THE NORTHWEST QUARTER OF MINNESOTA UNTIL 8 PM... MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-160100- /O.CON.KFGF.FW.W.0006.000000T0000Z-150416T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 308 PM CDT WED APR 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR DRY FUELS...LOW HUMIDITIES AND GUSTY SOUTH WINDS... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 001...002... 003...004...005...006...007...008...009...013...014...015... 016... 017...022...023...024...027...028...029...030...031... 032 AND 040. IN NORTH DAKOTA...FIRE WEATHER ZONES 006...007... 008...014... 015...016...024...026...027...028...029...030... 038...039...049... 052...053 AND 054. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...UNTIL 8 PM. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE LOWER 70S. * IMPACTS...RAPID FIRE GROWTH AND SPREAD IS OCCURRING ACROSS THE AREA. MULTIPLE WILDFIRES HAVE DEVELOPED THIS AFTERNOON AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JK
654 WWUS83 KFGF 160101 RFWFGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 801 PM CDT WED APR 15 2015 ...RED FLAG WARNING IS CANCELED... .CONDITIONS ACROSS THE REGION HAVE IMPROVED SO THE RED FLAG WARNING IS CANCELED. MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-160215- /O.CAN.KFGF.FW.W.0006.000000T0000Z-150416T0100Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 801 PM CDT WED APR 15 2015 ...RED FLAG WARNING IS CANCELLED FOR DRY FUELS...HIGH WINDS AND LOW HUMIDITIES FOR EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELED THE RED FLAG WARNING. CONDITIONS ACROSS THE REGION HAVE IMPROVED SO THE RED FLAG WARNING IS CANCELED. $$ HOPKINS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:14 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 15, 3:14 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
314 AM CDT WED APR 15 2015
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 315 AM CDT WED APR 15 2015
THE MAIN CHALLENGE WILL BE CRITICAL FIRE WEATHER CONCERNS AND
STRONG WINDS TODAY. REFER TO THE FIRE WEATHER PORTION OF THIS
DISCUSSION FOR FIRE WEATHER DETAILS. PREFER THE GFS THAT HAS BEEN
MUCH BETTER WITH STRONGER WINDS DURING THIS DRY REGIME...IN
PARTICULAR THE GFS BUFR SOUNDINGS.
FOR TODAY...SOUTH WINDS WILL BE VERY STRONG IN THE RED RIVER
VALLEY AND POINTS WEST. THERE WILL BE ABOUT 40-50KT TO MIX UP TO
AROUND 800MB THROUGH AT LEAST MID AFTERNOON. THE FAR NORTHERN
VALLEY MAY SEE WINDS SUSTAINED NEAR 40 MPH WITH GUSTS TO 55
MPH...BORDERLINE HIGH WIND CRITERIA. WE WILL ISSUE A WIND ADVISORY
FOR ALL BUT THE FAR EAST...WITH AREAS IN THE NORTHERN VALLEY
HAVING BORDERLINE HIGH WIND CRITERIA (SUSTAINED 40 MPH/GUST TO
50KT). WE WILL HAVE TO MONITOR A POTENTIAL UPGRADE FOR THE
NORTHERN VALLEY COUNTIES. WE HAVE ALSO BEEN GETTING BLOWING DUST
IN THE VALLEY WHERE FARMERS HAVE TILLED FIELDS. WE WILL ADD SOME
AREAS OF BLOWING DUST TO THE GRIDS FOR THE RED RIVER VALLEY...WITH
SOME REDUCTION OF VSBY POSSIBLE IN LOCALIZED AREAS. TEMPS SHOULD
WARM INTO THE 70S FOR MOST AREAS GIVEN A WARM START.
FOR TONIGHT...A COLD FRONT WILL SLOWLY MOVE FROM WEST TO EAST.
THERE COULD BE SOME SHOWERS NEAR THE BOUNDARY...WITH THE THREAT
FOR MEASURABLE RAIN DECREASING WITH EACH MODEL RUN. WE WILL
MAINTAIN SOME LOW POPS...BUT CONFIDENCE NOT TOO HIGH WITH MUCH
RAIN AT ALL.
ON THU...THERE COULD BE SOME LINGERING SHOWERS IN THE EAST...BUT
ONCE AGAIN MOST AREAS SHOULD BE DRY. TEMPS WILL BE COOLER THAN
TODAY...BUT STILL ABOVE NORMAL GENERALLY IN THE 60S.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 AM CDT WED APR 15 2015
FOR THU NIGHT THROUGH FRI NIGHT...LOOK FOR CONTINUED DRY WEATHER
WITH TEMPS ABOVE NORMAL FOR THE MOST PART. A SPLIT FLOW REGIME
WILL REMAIN IN PLACE...KEEPING ANY MOISTURE WELL TO THE SOUTH.
THEREFORE...THE CONTINUATION OF THE VERY DRY CONDITIONS WILL
CONTINUE FOR THE FORESEEABLE FUTURE.
FOR SATURDAY THRU TUESDAY...LOOKING AT THE 500MB PATTERN THE
STAGNANT CENTRAL PLAINS LOW WILL BECOME A BROAD TROUGH AS A STRONGER
LOW TAKES SHAPE OVER THE NORTHERN PLAINS. THEN THIS NORTHERN LOW
BECOMES THE STAGNANT FEATURE FOR MOST OF THE LONG TERM PERIOD. THIS
WILL RESULT IN INCREASING PCPN CHANCES STARTING ON SAT NIGHT. LONG
TERM MODELS SHOW A GOOD HALF INCH TO ONE INCH OF PCPN GETTING LIFTED
UP INTO THE FA SAT NIGHT/SUN. ECMWF MORE FAVORABLE FOR THE ENTIRE FA
WHILE THE GEM/GFS WOULD HAVE IT MORE ACROSS THE EASTERN FA. SINCE WE
HAVE BEEN IN SUCH A DRY PATTERN THE JURY IS STILL OUT ON THIS ONE AS
FAR AS WHETHER THIS MUCH PCPN IS POSSIBLE AND EXACTLY WHERE. WOULD
BE IN A LIGHTER WRAPAROUND PCPN SCENARIO SUN NIGHT THRU MON NIGHT.
TEMPS LOOK COLD ENOUGH SUN NIGHT/MON NIGHT THAT A MIX OR SOME LIGHT
SNOW IS POSSIBLE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1133 PM CDT TUE APR 14 2015
VFR THROUGH THE PERIOD. STRONG SOUTH WINDS SPREADING FROM WEST TO
EAST LATE TONIGHT THROUGH TOMORROW WITH 25 TO 30KT SUSTAINED AND
HIGHER GUSTS.
&&
.FIRE WEATHER...
ISSUED AT 315 AM CDT WED APR 15 2015
LONG ADVERTISED WINDIER DAY IS ON TAP FOR TODAY. THE FIRE WEATHER
WATCH THAT WAS ISSUED EARLIER WILL BE UPGRADED TO A RED FLAG
WARNING. DRY CONDITIONS REMAIN IN PLACE WITH NO REAL CHANGE IN THE
DRY HUMIDITY LEVELS EXPECTED TODAY. LATEST FORECAST SHOWS THESE
HUMIDITY LEVELS DROPPING INTO THE TEENS THIS AFTERNOON. WIND
SPEEDS WILL BE VERY WINDY ESPECIALLY IN THE NORTHERN RED RIVER
VALLEY. NO DOUBT A VERY DANGEROUS SCENARIO SETTING UP AGAIN.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
MN...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
MNZ001>009-013>017-022>024-027>032-040.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ001>005-007-008-
013>015-022-027-029-030-040.
&&
SHORT TERM...DK
LONG TERM...GODON/DK
AVIATION...VOELKER
FIRE WEATHER...GODONHazardous weather outlook, Apr 14, 4:27 AM CDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 427 AM CDT TUE APR 14 2015 MNZ001>004-007-029-030-040-NDZ006>008-014>016-024-026>030-038-039- 049-052>054-150930- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- 427 AM CDT TUE APR 14 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING HAS BEEN ISSUED FOR EASTERN NORTH DAKOTA AND ADJACENT COUNTIES IN NORTHWEST AND WEST CENTRAL MINNESOTA FROM 1 PM TO 9 PM TODAY. THIS IS FOR DANGEROUSLY DRY CONDITIONS AND INCREASING SOUTH WINDS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. EVEN STRONGER SOUTH WINDS ARE EXPECTED FOR WEDNESDAY...THEREFORE THE FIRE POTENTIAL REMAINS HIGH. AREAS OF BLOWING DUST ARE ALSO POSSIBLE IN OPEN COUNTRY ON WEDNESDAY WHICH COULD REDUCE THE VISIBILITY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ005-006-008-009-013>017-022>024-027-028-031-032-150930- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-EAST OTTER TAIL- WADENA- 427 AM CDT TUE APR 14 2015 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT CONDITIONS REMAIN VERY DRY...BUT WIND SPEEDS WILL STAY LIGHTER THAN AREAS A LITTLE FURTHER TO THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. GUSTY SOUTH WINDS ARE EXPECTED FOR WEDNESDAY...THEREFORE THE FIRE POTENTIAL REMAINS HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:38 AM CDT | Wind Advisory | FGF | Becker, Clay, Grant, Kittson, Mahnomen, Marshall and 7 more | 15 hr |
| Apr 15, 3:42 PM CDT | Special Weather Statement | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 48 min |
| Apr 15, 4:44 PM CDT | Special Weather Statement | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 61 min |
Nearby
Red Flag Warnings in Minnesota, 2015Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.